Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

August 18, 2011Ottawa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 18, 2011, 4:39 AM CDT for Ottawa County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2011, 4:39 AM CDT (09:39 UTC)
Expired
Aug 18, 2011, 5:30 AM CDT
In force
51 min
Issued by
NWS Tulsa, OK

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3810 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WWUS84 KTSA 180939
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 AM CDT THU AUG 18 2011

OKZ058-181030-
OTTAWA OK-
439 AM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OTTAWA

AT 440 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER QUAPAW...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MIAMI...COMMERCE...OTTAWA...PEORIA...QUAPAW...CARDIN
AND PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3699 9461 3682 9461 3681 9461 3685 9489
      3700 9488 3700 9462
TIME...MOT...LOC 0940Z 273DEG 12KT 3693 9477

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:17 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 18, 3:17 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT THU AUG 18 2011

.DISCUSSION...
LOOSELY ORGANIZED AREA OF SHOWERS/THUNDERSTORMS CONTINUES TO SLIDE SE
ACROSS PARTS OF THE AREA THIS MORNING. WILL NEED TO TAKE A LAST LOOK
AT RADAR BEFORE DECIDING ON MORNING POPS...BUT WILL ALSO EXTEND LOW
POPS INTO THE AFTERNOON GIVEN THE NUMEROUS OUTFLOW BOUNDARIES THAT
SHOULD BE AROUND. STILL EXPECT ENOUGH CLEARING TO ALLOW TEMPS TO
BOUNCE BACK ABOVE THE CENTURY MARK FOR ALL BUT NW AR.

WEAK SURFACE BOUNDARY WILL LIFT BACK N INTO KS ON FRIDAY...WITH
SWLY/WLY LOW-LEVEL FLOW DEVELOPING ACROSS THE FORECAST AREA. THIS
WILL ALLOW TEMPS TO PUSH RECORD HIGHS ACROSS MOST OF ERN OK AND NW
AR.

RECORD HIGHS FOR AUGUST 19TH
TULSA.........108 (1934)
MCALESTER.....105 (1993)
FAYETTEVILLE..101 (2006)
FORT SMITH....106 (1934)

WILL EXTEND THE HEAT ADVISORY INTO FRIDAY AS WELL. OVERNIGHT LOWS
APPEAR TOO MARGINAL TO SUPPORT AN UPGRADE TO AN EXCESSIVE HEAT
WARNING AT THIS TIME...BUT LATER SHIFTS WILL NEED TO REVISIT THIS.

ECMWF/CMC/DGEX CONSISTENT IN BRINGING ANOTHER WEAK FRONT INTO THE
AREA ON SATURDAY. CERTAINLY NOT CLEAR HOW FAR S THE BOUNDARY WILL
MAKE IT...BUT DO EXPECT VERY HOT TEMPS AGAIN TO THE S OF FRONT.

WILL MAINTAIN LOW POPS ACROSS THE AREA THROUGH THE WEEKEND AS THE
FRONT LINGERS...WITH WARMER/DRIER WEATHER EARLY NEXT WEEK AS THE
FRONT LIFTS BACK N.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  102  77 108  78 /  20  10  10  10
FSM  105  76 108  77 /  30  10  10  10
MLC  104  75 109  76 /  20  10  10  10
BVO  101  73 108  74 /  20  10  10  10
FYV   96  72 102  73 /  20  10  10  10
BYV   97  72 101  73 /  20  10  10  10
MKO  102  75 108  76 /  30  10  10  10
MIO   97  74 105  75 /  20  10  10  10
F10  103  74 109  75 /  20  10  10  10
HHW  106  76 108  77 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM 8 PM FRIDAY TO 10 PM MONDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WATCH FROM 8 PM FRIDAY TO 10 PM MONDAY FOR ARZ019-
     ARZ020-ARZ029.

     HEAT ADVISORY UNTIL 8 PM FRIDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...22
LONG TERM....18
Hazardous weather outlook, Aug 17, 9:13 PM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT WED AUG 17 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
913 PM CDT WED AUG 17 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...THOUGH
THE RISK OF SEVERE WEATHER HAS DIMINISHED.  ALSO...TEMPERATURES
REMAIN WARM AND WILL COOL ONLY SLIGHTLY OVERNIGHT WHICH WILL
PROVIDE LITTLE RELIEF FROM THE DAYTIME TEMPERATURES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ON THURSDAY FOR FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH DANGEROUS HEAT LEVELS
QUICKLY DEVELOPING FOR AREAS FURTHER WEST DURING THE DAY.  THE HEAT
WILL INTENSIFY FOR ALL AREAS ON FRIDAY.

THERE REMAINS THE POTENTIAL FOR A WEAK COLD FRONT TO ENTER THE AREA
OVER THE WEEKEND...WHICH WOULD SUPPORT A SLIGHT CHANCE OF THUNDERSTORMS.
TEMPERATURES WILL REMAIN DANGEROUSLY HOT THROUGH THE WEEKEND INTO
NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 18, 12:17 AM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CDT THU AUG 18 2011

OKZ064>066-180600-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
1217 AM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CREEK AND OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 1217 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF WELTY TO 9 MILES SOUTHWEST OF
MILFAY...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...BEARDEN...
CLEARVIEW...PHAROAH...CASTLE...PADEN...BOLEY...MASON...OKFUSKEE...
WELTY...OKMULGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...
SCHULTER...PRESTON...BEGGS...BRISTOW...MILFAY...SLICK...DEPEW...
SHAMROCK...KELLYVILLE AND OKMULGEE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3592 9662 3599 9619 3547 9582 3546 9588
      3540 9588 3530 9645 3545 9645 3545 9648
      3543 9649 3545 9655 3540 9653 3539 9654
      3540 9658 3539 9662
TIME...MOT...LOC 0517Z 304DEG 24KT 3566 9631 3566 9666
Special weather statement, Aug 18, 1:17 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
117 AM CDT THU AUG 18 2011

ARZ019-020-180645-
CRAWFORD AR-FRANKLIN AR-
117 AM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN CRAWFORD

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN FRANKLIN

AT 117 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHESTER...
MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...BIDVILLE...JETHRO...FERN...MOUNTAINBURG...CHESTER...
LOCKE...MOUNT GAYLER AND LAKE FORT SMITH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3559 9387 3560 9428 3576 9430 3575 9413
      3577 9412 3576 9392 3577 9391 3577 9389
TIME...MOT...LOC 0617Z 267DEG 16KT 3569 9418
Special weather statement, Aug 18, 4:00 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT THU AUG 18 2011

OKZ057-058-180945-
CRAIG OK-OTTAWA OK-
400 AM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN CRAIG AND OTTAWA

AT 359 AM CDT...STRONG THUNDERSTORMS WERE APPROXIMATELY 6 MILES
NORTH OF HOLLOW...NEAR WELCH...AND APPROXIMATELY 3 MILES SOUTHWEST
OF QUAPAW...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MIAMI...COMMERCE...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN...
PICHER...HOLLOW...PYRAMID CORNERS...BLUEJACKET...WELCH AND TWIN
BRIDGES STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3699 9461 3671 9461 3671 9513 3700 9536
      3700 9462
TIME...MOT...LOC 0859Z 268DEG 12KT 3697 9523 3686 9510
          3692 9480
Special weather statement, Aug 18, 4:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 AM CDT THU AUG 18 2011

OKZ058-181030-
OTTAWA OK-
439 AM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OTTAWA

AT 440 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER QUAPAW...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MIAMI...COMMERCE...OTTAWA...PEORIA...QUAPAW...CARDIN
AND PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3699 9461 3682 9461 3681 9461 3685 9489
      3700 9488 3700 9462
TIME...MOT...LOC 0940Z 273DEG 12KT 3693 9477

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 12:17 AM CDTSpecial Weather StatementTSACreek, Okfuskee, Okmulgee43 min
Aug 18, 4:00 AM CDTSpecial Weather StatementTSAOttawa45 min
Aug 18, 1:17 AM CDTSpecial Weather StatementTSACrawford28 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.